Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Fat on tummy. Taken medari tablets and syrup. Advise on weight loss methods and treatment?

Answered by
Dr.
Dr. Rajesh Lakhanpaul

Ayurveda Specialist

Practicing since :1984

Answered : 1309 Questions

default
Posted on Tue, 3 Jul 2012 in Weight & Lifestyle
Question: How to reduce fats from tummy and overall weight. Currently my wife is taking Medari tablets and syrup twice a day. Kidnly advise on a proven weight loss medication / execrcise. Weather to continue with Medari or to change it with alternative medicine ?
Does really the medicines reduce the weight alone ?
doctor
Answered by Dr. Rajesh Lakhanpaul 36 hours later
Hi
Thanks for writing in.
As I believe that more information can help a physician help a patient better, I would request you to answer the following questions:
a.     What was her weight and mental state before marriage?
b.     Is there any family history of obesity?
There are several things in her case which could have contributed to her weight gain. This includes the anti-depressants she is currently receiving, the oral contraceptive pills, faulty eating habits and lack of exercise. The oral contraceptive pills could also be contributing to the mood changes. In fact, it becomes a vicious cycle when the person does not exercise due to depression and this further increases her obesity.
I would suggest the following:
a.     Talk to her treating physician about changing the contraceptive method
b.     For the depression, I would suggest that she should always have company. She should feel loved and cared for. Do not criticize her and everyone she meets should be extremely kind. Morning walk, meditation and yoga help. Shiro dhara is a procedure in which medicated oils are dropped on fore head is good. You can also opt for ayurvedic brain tonics which relieve depression. Cap. Streswin is good.
c.     For weight reduction, I would first recommend that the cause which could include hormonal imbalance, thyroid involvement, sedentary nature, side effect of allopathic medicines be treated
d.     If weight gain is idiopathic ( which means no such cause can be identified) then the results with medhoari can be expected but this alone is not going to render results in toto. This has got to be supplemented with dietary modification and an exercise regimen. I usually recommend only meals and nothing but meals, no sweets no cold drinks etc. Have meals at proper time and no consumption of stale food. Keep bowels clear. In addition to this medicine, also add trifla guggul.
I hope I have addressed your concerns.

Dr. Rajesh Lakhanpaul

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Treatment/Therapy

Recent questions on  Meditation

doctor1 MD

I have a hoarse voice from screaming on roller coasters 3 days ago. I am a singer and have a performance tomorrow night. I was thinking of going to my regular bickram yoga class tonight, which is done is a super heated and humidified room. No hard breathing involved but certainly long slow breathing. I am hoping it will stretch me out all over including my vocal chords. I am not using my voice for speaking or anything else over the next couple days to try and recover it for the performance. Could the hot yoga be harmful in any way?

doctor1 MD

I have been experiencing a strange rash on my upper body for almost a year. It seems to flare up with exercise or heat exposure and showering. But also in general it calms down at times but never goes away...it looks and feels awful. had blood work done but nothing popped up. Because of my Insurance I have been on a waiting list to see an Allergist. I have seen a Dermatologist ones and all he did was prescribe cortisone cream, which did not help. Also at night in bed my skin feels really hot and dry and uncomfortable. I am a 47 year old female, in great health and teach yoga and work as a massage therapist. I cut out Gluten a few month ago but that did not help ;-(

doctor1 MD

The end of my right clavicle (where it would attach to the sternum) is noticeably larger than the left and protrudes to the extent that people notice and ask me about it. . .this has all been developing for about a year now. I feel no pain, am 61 years old, slender, and practice yoga.

doctor1 MD

Hello Doc, My dad[52] is having a sensitive stomach and atleast once a month he gets indigestion and vomiting, which once occurs, then takes about 1 week to recover. As per doctor s analysis, its just an infection, and the medication is given. I just wanted to know the cause of this and how can these be prevented in future. Eating Habits: Vegetarian Walking frequency: about thrice a week Thanks in advance for the advise.

doctor1 MD

Hi, Can you please check my blood, ecg and usg reports and let me know on which areas should I take care? Also, any suggestions on any specific diet to control the problem areas and medications if any?

doctor1 MD

I have had arthritis for thirty years, I am just starting to grunt and groan at the smallest irritation over any annoyance and walking, 73 years, I have tried green tea to calm my self down, I cant get into a calm peaceful state of mind, I used to...

doctor1 MD

I'm having recurring sharp pains in my head. Seems to be behind right eye and radiates to top of head. Pain is fleeting, but head feels strange after. Should I be concerned. First pain hit at around 3:30 this afternoon. Have had four in the past...